Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 7, 2011, 12:19 PM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 8, 2011, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 12:19 PM MST (19:19 UTC)
- In effect from
- Feb 8, 2011, 12:00 PM MST
- Expired
- Feb 8, 2011, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS84 KEPZ 071919 RFWEPZ FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1219 PM MST MON FEB 7 2011 ...RED FLAG WARNING FOR THE LOWLANDS OF SOUTHWEST AND SOUTHERN NEW MEXICO ALONG WITH FAR WEST TEXAS TUESDAY AFTERNOON FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITIES LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER... .A STRONG COLD MOVING SOUTHWARD INTO NEW MEXICO FROM THE CENTRAL ROCKIES COMBINED WITH A STRONG POLAR JET STREAM ALOFT MOVING INTO SOUTHERN NEW MEXICO FROM THE SOUTHWESTERN UNITED STATES WILL COMBINE TO PRODUCE DRY AND WINDY CONDITIONS OVER THE LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS BY TUESDAY AFTERNOON. NMZ111-112-080330- /O.NEW.KEPZ.FW.W.0001.110208T1900Z-110209T0000Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 1219 PM MST MON FEB 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM MST TUESDAY. * WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH OR HIGHER WITH GUSTS OF 40 TO 45 MPH AT TIMES. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...FROM NOON TO 5 PM TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
1 follow-up statement
648 WWUS84 KEPZ 080336 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 836 PM MST MON FEB 7 2011 ...RED FLAG WARNING FOR THE LOWLANDS OF SOUTHWEST AND SOUTHERN NEW MEXICO ALONG WITH FAR WEST TEXAS TUESDAY AFTERNOON FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITIES LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER... .A STRONG COLD MOVING SOUTHWARD INTO NEW MEXICO FROM THE CENTRAL ROCKIES COMBINED WITH A STRONG POLAR JET STREAM ALOFT MOVING INTO SOUTHERN NEW MEXICO FROM THE SOUTHWESTERN UNITED STATES WILL COMBINE TO PRODUCE DRY AND WINDY CONDITIONS OVER THE LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS BY TUESDAY AFTERNOON. TXZ055-056-090000- /O.EXA.KEPZ.FW.W.0001.110208T1900Z-110209T0000Z/ EL PASO-HUDSPETH- 836 PM MST MON FEB 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM MST TUESDAY. * WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH OR HIGHER WITH GUSTS OF 40 TO 45 MPH AT TIMES. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...FROM NOON TO 5 PM TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-112-090000- /O.CON.KEPZ.FW.W.0001.110208T1900Z-110209T0000Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 836 PM MST MON FEB 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM MST TUESDAY... * WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH OR HIGHER WITH GUSTS OF 40 TO 45 MPH AT TIMES. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...FROM NOON TO 5 PM TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 22
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 4:11 AM MST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 7, 4:11 AM MST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
411 AM MST MON FEB 7 2011
.SYNOPSIS...
DRY CONDITIONS WILL CONTINUE FOR A COUPLE OF MORE DAYS. MUCH
WARMER TEMPERATURES AND WINDY CONDITIONS WILL OCCUR TUESDAY...
AHEAD OF AN APPROACHING WINTER STORM SYSTEM. THE STORM WILL MOVE
THROUGH REGION TUESDAY NIGHT AND WEDNESDAY. THE SACRAMENTO
MOUNTAINS WILL HAVE THE BEST CHANCE FOR SNOW FALL WHERE SEVERAL
INCHES OF ACCUMULATION IS POSSIBLE. OTHER AREAS GENERALLY NORTH
AND EAST OF LAS CRUCES WILL SEE LIGHT OR TRACE AMOUNTS OF SNOW BY
WEDNESDAY MORNING. MUCH COLDER TEMPERATURES WILL OCCUR WEDNESDAY
AS A STRONG COLD FRONT MOVES THROUGH THE AREA. TEMPERATURES WILL
BE AS MUCH AS 20 DEGREES BELOW NORMAL ON WEDNESDAY. A WARMING
TREND IN TEMPERATURES WILL OCCUR THURSDAY THROUGH NEXT WEEKEND
WHEN TEMPERATURES ARE EXPECTED TO BE BACK NEAR NORMAL.
&&
.DISCUSSION...
RELATIVELY QUIET WEATHER WILL OCCUR TODAY WITH THE LOCAL AREA
BETWEEN STORM SYSTEMS AND SURFACE HIGH PRESSURE PRESENT. DAY TIME
TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL WITH GENERALLY
CLEAR SKIES AND SURFACE WINDS SHIFTING AROUND TO THE WEST AND
SOUTHWEST. THE PATTERN WILL BEGIN TO CHANGE ON TUESDAY AS A WINTER
STORM SYSTEM APPROACHES THE LOCAL AREA. BREEZY TO WINDY CONDITIONS
WILL OCCUR TUESDAY AFTERNOON. PATCHY BLOWING DUST MAY OCCUR OVER
DUST PRONE AREAS OF THE SOUTHERN DESERTS TUESDAY AFTERNOON. A WIND
ADVISORY MAY BE NEEDED OVER PORTIONS OF SOUTHWEST NEW MEXICO
TUESDAY AFTERNOON.
THE WINTER STORM SYSTEM WILL MOVE THROUGH THE REGION TUESDAY
NIGHT AND WEDNESDAY. MODELS ARE FAIRLY SIMILAR IN DROPPING THE
SYSTEM SOUTHWARD TUESDAY AFTERNOON AND EVENING THEN SHIFTING IT
RAPIDLY EASTWARD EARLY WEDNESDAY MORNING. THIS TRACK WILL LIMIT
CHANCES FOR PRECIPITATION TO AREAS GENERALLY NORTH AND EAST OF LAS
CRUCES. BEST OVERALL CHANCE FOR SNOW WITHIN THE FORECAST AREA WILL
BE THE SACRAMENTO MOUNTAINS. RECENT MODEL RUNS HAVE BACKED OFF ON
HEAVIER SNOW AMOUNTS BUT 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE
FOR THAT ZONE. A WINTER STORM WATCH WILL BE IN EFFECT FOR LATE
TUESDAY AFTERNOON THROUGH MID DAY WEDNESDAY FOR THE SOUTHERN
SACRAMENTO MOUNTAINS. OTHER ZONES SUCH AS THE TULAROSA BASIN AND
SIERRA AND GRANT COUNTIES MAY SEE SOME LIGHT SNOW ACCUMULATIONS
GENERALLY LESS THAN AN INCH.
ANOTHER FEATURE OF THIS WINTER STORM SYSTEM IS A STRONG COLD FRONT
THAT WILL PUSH THROUGH THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY.
WHILE NOT QUITE AS STRONG AS LAST WEEK'S ARCTIC FRONT..AS MUCH AS
20 TO 25 DEGREES OF COOLING MAY OCCUR BEHIND THE FRONT...WITH
TEMPERATURES EXPECTED TO BE MAINLY IN THE 40S ACROSS THE LOWLANDS.
CHILLY OVERNIGHT LOWS EXPECTED FOR THE NEXT FEW DAYS AFTERWARD. A
WARMING TREND WILL GRADUALLY OCCUR THROUGH THE LATTER PART OF THE
WEEK AS THE FLOW PATTERN BECOMES MORE WESTERLY. NEAR NORMAL
TEMPERATURES WILL BE POSSIBLE BY NEXT WEEKEND.
&&
.AVIATION...VALID 07/12Z-08/12Z...
VFR CONDS THRU THE VALID PD WITH SKC-SKC250. SFC WINDS FROM THE
SOUTHWEST TO WEST AT 10 TO 15 KTS IN THE AFTERNOON. SFC WINDS WILL
BE STRONGER ALONG HIGHER MTNS TONIGHT.
&&
.FIRE WEATHER...
FLOW PATTERN WILL BECOME MORE WESTERLY TODAY AND TOMORROW IN
ADVANCE OF AN APPROACHING WINTER STORM SYSTEM. STRONG SOUTHWEST TO
WEST WINDS WILL BE POSSIBLE ALONG BORDER REGION ZONES TUESDAY
AFTERNOON. WIND SPEEDS IN EXCESS OF 20 MPH AND LOW RELATIVE
HUMIDITY VALUES MAY RESULT IN RED FLAG CONDITIONS BEING MET
TUESDAY AFTERNOON FOR THE SOUTHERN DESERT ZONES. WINTER STORM
SYSTEM WILL MOVE THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY.
PRECIPITATION CHANCES WILL BE LIMITED TO MAINLY ZONES NORTH AND
EAST OF LAS CRUCES. BEST CHANCE OF ACCUMULATING SNOW WILL BE THE
SACRAMENTO MOUNTAINS WHERE 3 TO 5 INCHES OR MORE OF SNOW IS
POSSIBLE THROUGH WEDNESDAY. A STRONG COLD FRONT WILL GREATLY LOWER
TEMPERATURES TO AS MUCH AS 20 DEGREES BELOW NORMAL ON WEDNESDAY. A
WARMING TREND WILL BEGIN ON THURSDAY AND PERSIST THROUGH NEXT
WEEKEND UNDER WESTERLY FLOW PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 33 69 28 45 / 0 0 0 10 20
SIERRA BLANCA TX 52 30 60 25 40 / 0 0 0 10 20
LAS CRUCES 54 30 65 24 45 / 0 0 0 20 20
ALAMOGORDO 50 30 59 15 37 / 0 0 10 20 20
CLOUDCROFT 36 24 42 9 28 / 0 0 10 50 30
TRUTH OR CONSEQUENCES 50 29 58 20 43 / 0 0 10 20 20
SILVER CITY 52 28 59 21 41 / 0 0 10 20 10
DEMING 56 26 65 27 48 / 0 0 0 20 10
LORDSBURG 58 29 68 29 51 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR NMZ025.
TX...NONE.
&&
04/04Hazardous weather outlook, Feb 7, 5:25 AM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 525 AM MST MON FEB 7 2011 NMZ022>025-030>032-TXZ055-056-081230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 525 AM MST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS AND AREAS OF PATCHY BLOWING DUST MAY OCCUR TUESDAY AFTERNOON AS RESULT OF STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE. A WINTER STORM SYSTEM WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY. SEVERAL INCHES OF NEW SNOW FALL WILL BE POSSIBLE FOR THE SACRAMENTO MOUNTAINS DURING THAT PERIOD. LIGHT SNOW AMOUNTS OF GENERALLY LESS THAN AN INCH WILL BE POSSIBLE FOR PORTIONS OF GRANT...SIERRA AND OTERO COUNTIES DURING THE SAME PERIOD. A SLIGHT CHANCE OF LIGHT SNOW EXISTS FOR THE REST OF THE AREA WITH LITTLE TO NO ACCUMULATION. ANOTHER STRONG COLD FRONT WILL SIGNIFICANTLY LOWER TEMPERATURES ON WEDNESDAY AND THURSDSAY. TEMPERATURES WILL 20 TO 25 DEGREES BELOW NORMAL BOTH DAYS WITH A WARMUP OCCURRING FRIDAY AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:07 AM MST | Winter Storm Watch | EPZ | 49 hr | |
| Feb 7, 11:55 AM MST | Wind Advisory | EPZ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.